I am 29 year old woman. Ever since I can remember I have had a "sensitive" stomach. For years I thought it was just stress as well as most of my doctors. I was put on prilosec as a teenager and back then it was prescribed...not OTC. I would have issues off and on throughout my life. I've never been able to drink much because my stomach doesn't tolerate it. I don't take aspirin or any NSAIDS as they too have upset my stomach and make me sick. My symptoms have gotten drastically worse in the last two years. Originally my Doctor and I thought it was just stress because I lost my husband to suicide and months later I lost my son to cancer but my symptoms were persistent. I started having diarrhea badly and vomiting almost daily. I had a scope done and it showed severe gastritis with a small ulcer. I was put on nexium results for H. Pylori were negative. Symptoms improved but only for a couple of weeks. Once again I am vomiting and no appetite. I have lost over 30lbs without trying. 6 months after the first scope I just had another one done. This showed that in less then 6 months I now have 6 large ulcers, but none in the duodenum. Biopsies were negative once again for H. pylori and celiac disease. Doctor has me do a fasting gastrin test. It came back elevated at 1045. My doctor then told me about ZES. They want me to re-do the gastrin test after being off of nexium because I had started taking it 5 days before my test. My question is can taking nexium for 5 days elevate your gastrin levels that much that fast? Also if not ZES what is another likely cause?? I am in treatment but can never get answers fast enough!!! Please help.
Well, without a detailed clinical evaluation it would be difficult to comment on the cause of your symptoms. Nexium could indirectly cause feedback elevation of the gastrin levels. Atleast three elevated fasting gastrin levels are required to suspect Zollinger-Ellison. If not ZES it could be a primary elevation of gastrin levels as well. It would be best to discuss the situation and the appropriate management plan with your treating doctor.
Hope this is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.